MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F250NRE HF 12/CS 2.5SA EBEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F250NRE HF 12/CS 2.5SA EBEAM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500325E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that an external dialyzer blood leak occurred during a patient's hemodialysis (hd) treatment.The blood leak occurred approximately twenty minutes into the treatment.Blood was observed to be leaking from the joint located at the end of the dialyzer.There was no visible damage or defect noted at the leak location.There were no alarms from the machine, a fresenius 5008.Upon detection of the leak, the treatment was stopped.The patient's blood was not returned; estimated blood loss (ebl) was 150 ml.There was no indication that the patient experienced a serious injury or required medical intervention due to the blood loss.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was confirmed to be available to be returned for manufacturer evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint device was returned to the manufacturer for physical evaluation.No caps were on the dialyzer ports.A sticker with a barcode was present on the housing.Blood was noted throughout the dialyzer, including in the threads of the header cap on the cavity id end.During gross visual examination, a polyurethane (pu) sliver was observed in the header at approximately 175°, with the dialysate ports at 0°, on the cavity id end.The pu sliver was lying across the pu cut surface and was reaching past the o-ring when the header cap was on the dialyzer.Further examination of the complaint device did not identify any other damage or irregularities.The sample was not subjected to a laboratory leak test as a pu sliver is known to affect the integrity of the dialyzer and cause a leak.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There was one non-conformance (nc) in the production of this lot which was unrelated to the complaint event.There was no other indication of product nonacceptance, deviation, nc, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
OPTIFLUX F250NRE HF 12/CS 2.5SA EBEAM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24524734
Report Number0001713747-2026-00109
Device Sequence Number18273378
Product Code KDI
UDI-Device Identifier00840861100170
UDI-Public00840861100170
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500325E
Device Lot Number25NU04001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 5008 MACHINE; FRESENIUS 5008 MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age81 YR
Patient SexFemale
Patient Weight50 KG